I've been on 25mg prescribed Zoloft for about three weeks, and went up to 50mg a few days ago. I was due to up my dose to 75mg today but I think I am experiencing hypomania. I didn't get a wink of sleep last night despite having exercised the day before, going to bed at normal time and with normal routine prior, and laying in bed for hours trying desperately to sleep - but I just couldn't. All day I have had never ending energy, been silly, giggly, positive, confident, had the urge to draw, write, go out, even climb out my window and sit on the roof top. I have lost all appetite. It is now 1 am and I still am not the slightest bit tired and I think another sleepless night is ahead.
So, what should I do from here? I know that if I ring my psych and tell her all of this, she will put me on either an anti psychotic/mood stabilizer and I will go back to feeling depressed, empty and numb again. I have tried two other antidepressants and went hypomanic on both - so that is why I can recognise the signs. But I love feeling hypomanic so I don't want it to end. Is it likely to pass after a few days? Can I just wait it out and see what happens?
I have never heard of antidepressant mania passing, just getting worse.
Have you switched up your mood stabilizer/anti-psychotic. Because sometimes it takes the right combo before it works. I have only ever been on lamotrigine (can't take Lithium due to previous kidney issues). As an antipsychotic I tried Risperadol - worked great - made me lactate - deal breaker. Seroquel - zombie. Geodone - anorexic, tired. Ziprexa - wonderful drug, best my mind has ever been - spike my trigycerides to dangerous levels - deal breaker. Finally I tried Abilify and it works great in combo with the lamotrigine. I feel like myself. Not depressed, not elevated, just me. I have different friends who have found different meds that work.
I would seriously consider not taking any more Zoloft and calling your psychiatrist. You don't want to end up in the psyc ward. Be honest with her and tell her your concerns. Maybe she'll have some ideas. You may also want to consider a new pdoc. In my mind any pdoc that gives a bipolar person an antidepressant without a mood stabilizer is not a good one.
I know what you're going through, all too well. Zoloft happens to be the antidepressant I fear the most. It also induced a hypomanic state in me.. While I enjoyed the reduced social anxiety, the uncharateristic anger and sleeplessness were unbearable. I suggest you tell your doctor everything and trust that he or she will make the right decisions for your treatment. Do not stop taking it until your doctor sees how to best wean you off the medication. I wish you success in your treatment, and may you find the peace we all deserve.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.